Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anyone taking Zoloft. What do you do about the sexual side effects?

Are we left to choose between sex life and feeling happy?

Answer Question
 
Anonymous

Asked by Anonymous at 8:44 AM on Mar. 3, 2011 in Health

Answers (8)
  • Hmm... no idea...
    AnuMeha

    Answer by AnuMeha at 8:45 AM on Mar. 3, 2011

  • Alls im gonna tell u is get off of tht shit my ex bf's friend and cuz the himself in the head with a shotgun cuz of tht but also cuz he came off it cold turkey
    Ashley2810

    Answer by Ashley2810 at 8:50 AM on Mar. 3, 2011

  • Huh? I don't own a shotgun. And all meeds work diff on diff people.
    Anonymous

    Comment by Anonymous (original poster) at 8:54 AM on Mar. 3, 2011

  • haha, yes basically! I take lexapro, but I know what you're saying! It sucks. Anti-depressants are only temporary. Get yourself on track THEN worry about the sex. Being on them not only supresses your sex drive, but if you DO finally have sex, makes it hard to climax. Not sure why though.
    cailynsmommy626

    Answer by cailynsmommy626 at 9:00 AM on Mar. 3, 2011

  • I have terrible mood swings no matter what. Its just me. I can't take them temporarily.
    Anonymous

    Comment by Anonymous (original poster) at 9:03 AM on Mar. 3, 2011

  • I'm on Zoloft as well, I wish just temporarily, but at the rate I'm feeling probably won't happen. I was originally put on it for PPD from my second pregnancy almost 2 years ago. I was put on the wrong medication the first time I got PPD with my first pregnancy, which my doctor I currently have tells me that is where my anxiety disorder branched from (untreated PPD for so long or improperly treated PPD). So I have anxiety disorder as well as clinical depression and then having the PPD after my pregnancy. I do find my sex drive to have drop tremendously and difficulty climaxing compared to usual before being on the medication. Whatever you do though, please do not wean yourself off of it or just stop cold turkey even if just a few days. I was idiotic and tried that because I got fed up with taking it daily and it screwed me up bad until I was straight after getting back on it again and staying on it. I would talk to dr about it
    shortmommy23

    Answer by shortmommy23 at 9:12 AM on Mar. 3, 2011

  • Talk to your doctor and see if there is another one you can take. I take zoloft and it does not effect my sex drive at all and I can climax without a problem. There may be other options for you.
    MrsMWF

    Answer by MrsMWF at 9:13 AM on Mar. 3, 2011

  • The least your doctor can do is explain that there is no other medication best suited for you or he/she can easily just switch you to another type of medication that does the same thing as Zoloft but with not the same side effects. I still make effort 100% to try to make sex interesting to keep what sex drive I have left going lol. When your spouse or significant other wants sex, even if you don't feel up to it you could just try for it since it might be the effects of zoloft and not you truly wanting it. Zoloft also balances out chemical imbalances of hormones in the brain which effect hormones related to happiness and sex and etc. I just continue to try sex when my spouse wants it even if I might not unless I truly know I do not want it then. With the issue climaxing that another mom mentioned, you can try new things in the bed to spice things up a bit and see if it works. I have mood swings bad too if off zoloft.
    shortmommy23

    Answer by shortmommy23 at 9:17 AM on Mar. 3, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
Can you have an ear infection without a fever?

Next question overall (Technology)
OnStar?